Vol. 54, No. 1, 1974

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Vol. 299: 1  2
Vol. 298: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
Extension of congruences and homomorphisms to translational hulls

Norman R. Reilly

Vol. 54 (1974), No. 1, 209–228
Abstract

L. M. Gluskin has shown that if α is an isomorphism of a weakly reductive semigroup S onto a semigroup T, if V is a dense extension of S and T is densely embedded in W then α extends uniquely to an isomorphism of V into W. P. Grillet and M. Petrich have shown that this result can be interpreted in terms of extending α to certain subsemigroups of the translational hull Ω(S) of ,S. Here the problem of extending homomorphisms between inverse semigroups is considered. As a preliminary to the main results the problem of extending congruences from S to Ω(S) is considered and various classes of congruences are shown to be extendable. The main result shows that any homomorphism 𝜃 of an inverse semigroup S into an inverse semigroup T such that the ideal, in the semilattice E of idempotents of T, generated by the image of the idempotents of S intersects any principal ideal of Er in a principal ideal extends naturally to a homomorphism of Ω(S) into Ω(T). The extension described is unique with respect to certain natural restrictions.

Mathematical Subject Classification 2000
Primary: 20M10
Milestones
Received: 28 March 1973
Revised: 19 September 1973
Published: 1 September 1974
Authors
Norman R. Reilly